MAUDE Adverse Event Report: U&I CORPORATION ANAX 5.5 CT SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

U&I CORPORATION ANAX 5.5 CT SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number CT0010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On february 12th of 2021, during the spinal fusion surgery, the thread of the ct driver's distal tip where a screw is conjunct with its head broke off while inserting the screw into the patient.Based on the design intention, a user should conduct threading after making sure the hex part fully connects to the screw.However, if the user doesn't make the hex part of the driver's distal tip not fully projected enough to be connected to the screw, the thread part could be broken during inserting the screw as the stress concentrates on only the thread part.So the thread part of the driver may be broken.Concerning it, we gave the user the precautions for assembling the instrument components.Although this problem occurred for the first time resulting from the user error, we determined to change the design of the driver to complement voluntarily even to that extent.So we don't need the recall process.Besides, the thickness of the same lot(19i09040)'s thread part in the distal tip was measured to see the possibility of nonconformity in the manufacturing process and we confirmed the conformity.
 
Event or Problem Description
Inserted threads broke off into the inserter, it is not able to advance the screw in anymore or remove cause the threads broke in the screw.The threads seared off inside of the screw, the screw was fine the surgeon just was not able to advance the screw anymore nor was he able to take it out because the threads were still screwed inside the screw head.He needed to screw a couple more turns but it was ok and down enough he could work with it.The broken thread left inside of the screw head.

Brand Name
ANAX 5.5 CT SPINAL SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
U&I CORPORATION
20, sandan-ro 76 beon-gil
uijeongbu-si, gyeonggi-do 11781
KS  11781
MDR Report Key11735786
Report Number9617297-2021-00007
Device Sequence Number11641541
Product Code HXX
UDI-Device Identifier08800015999854
UDI-Public(01)08800015999854(11)190921(10)19I09040
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation 505
Remedial Action Patient Monitoring,Other
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCT0010
Device Catalogue NumberCT0010
Device Lot Number19I09040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1